Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 101, NWS Little Rock, AR

May 20, 20115 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 20, 2011, 9:53 PM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 9:53 PM CDT (02:53 UTC)
Expired
May 21, 2011, 1:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Cleburne County, AR, Faulkner County, AR, Lonoke County, AR, Pulaski County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 50 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
3.2
Supercell composite
19.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WGUS54 KLZK 210253
FFWLZK
ARC023-045-085-119-145-210600-
/O.NEW.KLZK.FF.W.0101.110521T0253Z-110521T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
953 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
  NORTH CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...
  SOUTH CENTRAL CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS...
  SOUTHERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
  WESTERN WHITE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 100 AM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 12 MILES WEST OF SEARCY TO 7 MILES NORTH OF CABOT.
  DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN
  OVER PARTS OF THE WARNED AREA WITH ADDITIONAL HEAVY RAIN EXPECTED.
  FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER
  OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME
  TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAKE CONWAY...        VILONIA...            SPRINGHILL...
  ROSE BUD...           PICKLES GAP...        MT VERNON...
  GREENBRIER...         GRAVEL HILL...        ENOLA...
  CROSBY...             SIDON...              SALTILLO...
  ROMANCE...            OTTO...               LETONA...
  JOY...                HOPEWELL...           HOLLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3515 9175 3491 9240 3526 9245 3524 9213
      3539 9212 3543 9200 3533 9201 3539 9180

$$

225
1 follow-up statement
383 
WGUS74 KLZK 210518
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 AM CDT SAT MAY 21 2011

ARC023-045-085-119-145-210600-
/O.CON.KLZK.FF.W.0101.000000T0000Z-110521T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR-CLEBURNE AR-
1217 AM CDT SAT MAY 21 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CLEBURNE...WESTERN WHITE...SOUTHEASTERN FAULKNER...EXTREME
NORTHWESTERN LONOKE AND NORTH CENTRAL PULASKI COUNTIES UNTIL 100 AM
CDT...

* AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF HEAVY RAINFALL ALONG A LINE EXTENDING FROM 10 MILES WEST
  OF SEARCY TO 8 MILES NORTHWEST OF LITTLE ROCK AFB. DOPPLER RADAR   
  ESTIMATES 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF  
  THE WARNED AREA. FLASH FLOODING IS ONGOING OR IS LIKELY TO OCCUR.  
  WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING 
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAKE CONWAY...        VILONIA...            MT VERNON...
  GRAVEL HILL...        CROSBY...             SIDON...
  SALTILLO...           ROMANCE...            OTTO...
  LETONA...             JOY...                HAMLET...
  GARNER...             FLOYD...              EL PASO...
  CENTER HILL...        ARMSTRONG SPRINGS...  ALBION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3515 9175 3491 9240 3506 9242 3524 9214
      3524 9213 3525 9213 3543 9200 3533 9201
      3539 9180

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 20, 4:06 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, May 20, 4:06 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
406 PM CDT FRI MAY 20 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SHOWERS AND THUNDERSTORMS BECAME WIDESPREAD ACROSS THE NORTHERN
HALF OF ARKANSAS THIS AFTERNOON. ANOTHER CLUSTER OF STORMS WAS
FORMING IN SOUTHEAST OKLAHOMA/NORTHEAST TEXAS...AND THIS WILL
BUILD INTO THE STATE OVERNIGHT.

WITH AREAS OF HEAVY RAIN ALREADY IN THE NORTH...AND MORE RAIN INTO
THIS EVENING...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH
OF NORTHERN ARKANSAS OVERNIGHT.

SOUTHERN SECTIONS OF THE STATE HAVE BEEN MOSTLY DRY THIS AFTERNOON.
SHOULD HAVE SOME PRECIPITATION IN THE SOUTH TONIGHT...ALTHOUGH IT
WILL LIKELY BE MORE SCATTERED.

THE WEATHER PATTERN WILL FEATURE A RIDGE OF HIGH PRESSURE OVER THE
SOUTHEAST UNITED STATES IN THE COMING DAYS. A COLD FRONT WILL TRY
TO HEAD INTO THE REGION FROM THE PLAINS...BUT WILL ENCOUNTER THE
RIDGE AND STALL.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SURROUNDING
THE FRONT THIS WEEKEND. STORMS WILL GENERALLY BE HIT AND
MISS...WITH WIDESPREAD HEAVY RAIN NOT EXPECTED. PRECIPITATION
CHANCES WILL BE HIGHEST IN THE NORTH/WEST NEAREST THE FRONT.

TEMPERATURES THROUGH THE WEEKEND WILL BE ABOVE NORMAL.
&&

.LONG TERM...MONDAY THROUGH FRIDAY
ODEL AGREEMENT FOR THE LONG TERM HAS INCREASED A GOOD DEAL TODAY.
AS SUCH...MADE A FEW CHANGES TO THE LONG TERM FORECAST THAT FURTHER
DEFINES THE EXPECTED CONDITIONS.

STARTING OFF ON MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED JUST
TO THE NORTHWEST OF THE FORECAST AREA...STRETCHING FROM CENTRAL
OKLAHOMA UP THROUGH MISSOURI. HAVE LEFT SOME 30 PERCENT POPS IN THE
NORTHWEST...TAPERING THEM OFF TO 15-20 PERCENT ACROSS THE CENTRAL
PART OF THE STATE. REMOVED MENTION OF PRECIP FROM THE FAR SE MON
THROUGH TUE MORNING AS CONVECTION SHOULD STAY UP NORTH. LOWERED MAX
TEMPS ALONG THE MISSOURI BORDER TO AROUND 80 DEGREES FOR MON AND
TUE...WHICH MAY STILL BE TOO OPTIMISTIC...ESPECIALLY TUE...GIVEN THE
EXPECTED CLOUD COVER AND RAINFALL. THAT SAID...IT IS LATE MAY SO IT
WILL NOT TAKE MUCH TO GET INTO THE 80S.

THE FRONT WILL SLIDE INTO FAR NW ARKANSAS TUE AFTERNOON AS UPPER
WAVE PASSES OVERHEAD. BEST PRECIP CHANCES WILL REMAIN IN THE
NORTHWEST. THE MOST SIGNIFICANT SHIFT IN THE FRONTAL BOUNDARY THOUGH
WILL OCCUR ON WED AS POTENT UPPER DISTURBANCE MOVES ACROSS TEXAS AND
INTO THE LOWER MISSISSIPPI VALLEY REGION. ASSOC SFC LOW WILL DEVELOP
ALONG THE FRONT OVER ARKANSAS ON WED...THEN SHIFT INTO THE OHIO
RIVER VALLEY WED NIGHT. SURFACE FRONT WILL RESPOND ACCORDINGLY...
SHIFTING SE THROUGH ARKANSAS DURING THE DAY WED AND MOVING EAST OF
ARKANSAS BY THU MORNING. LEFT POPS SHY OF LIKELY CATEGORIES ON WED
MAINLY DUE TO THE POSSIBILITY OF A SLIGHT CHANCE IN TIMING...BUT
CONFIDENCE IS INCREASING THAT FROPA WILL OCCUR WED AFTERNOON. MIDDAY
THU ONWARD LOOKS TO BE DRY.

BEHIND THE FRONT...MORE COOL TEMPERATURES ARE EXPECTED. HIGHS ON THU
AND FRI WILL LIKELY NOT MAKE IT OUT OF THE 70S AREA WIDE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  83  67  83 /  70  50  30  30
CAMDEN AR         71  87  69  87 /  40  30  30  30
HARRISON AR       66  82  64  82 /  90  30  20  30
HOT SPRINGS AR    69  86  69  86 /  60  30  30  30
LITTLE ROCK   AR  69  85  69  86 /  60  50  30  30
MONTICELLO AR     71  87  70  88 /  40  40  30  30
MOUNT IDA AR      69  85  67  85 /  60  30  30  30
MOUNTAIN HOME AR  66  81  64  83 /  90  40  30  30
NEWPORT AR        68  83  67  85 /  60  50  30  30
PINE BLUFF AR     70  86  69  87 /  50  40  30  30
RUSSELLVILLE AR   68  84  66  84 /  80  40  30  30
SEARCY AR         68  84  66  86 /  60  50  30  30
STUTTGART AR      69  85  69  87 /  50  50  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FULTON-INDEPENDENCE-IZARD-JOHNSON-LOGAN-MARION-
NEWTON-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL.

&&

SHORT TERM...46 / LONG TERM...64
Hazardous weather outlook, May 20, 8:45 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 PM CDT FRI MAY 20 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
845 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS A LARGE PORTION OF THE
FORECAST AREA AT THE TIME. WHILE SOME STORMS MAY STILL PRODUCE
DAMAGING WINDS AND LARGE HAIL...THE MAIN THREAT IS LIKELY TO BE
HEAVY RAIN AND FLASH FLOODING.

AREAS IN THE NORTH AND NORTHWEST HAVE RECEIVED UP TO 4 INCHES OF
RAIN WITH LOCALLY HEAVIER AMOUNTS. OTHER AREAS OF CENTRAL ARKANSAS
HAVE RECEIVED IN EXCESS OF TWO TO THREE INCHES OF RAIN SINCE EARLY
FRIDAY AFTERNOON. WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED
THROUGH THE EVENING AND OVERNIGHT HOURS..FLASH FLOODING WILL BE A
CONCERN.

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE NORTHWEST HALF OF
THE FORECAST AREA THROUGH SATURDAY MORNING. ADDITIONALLY...RIVER
FLOODING CONTINUES ACROSS EASTERN ARKANSAS. RIVERS HAVE CRESTED...
BUT THE WATER WILL BE VERY SLOW TO RECEDE. SOME ROADS IN EASTERN
SECTIONS OF THE STATE REMAIN CLOSED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS
FOR THE NEXT SEVERAL DAYS.

SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY ACROSS MUCH OF
THE REGION.

THIS WEEKEND...A COLD FRONT WILL LIKELY STALL TO THE NORTH AND WEST
OF ARKANSAS. STORM SYSTEMS FROM THE SOUTHWEST WILL INTERACT WITH THE
FRONT...AND THIS WILL RESULT IN SEVERAL ROUNDS OF PRECIPITATION
THROUGH THE MIDDLE OF NEXT WEEK.

IN ARKANSAS...THUNDERSTORMS WILL TEND TO BE HIT AND MISS...
AND WILL COME IN BATCHES INSTEAD OF ALL AT ONCE. TWO TO FOUR
INCH RAINFALL AMOUNTS ARE POSSIBLE IN THE NORTHERN AND WESTERN
COUNTIES NEAREST THE STALLED FRONT. THIS WILL BE SPREAD
OUT OVER SEVERAL DAYS...WHICH COULD LEAD TO RISES ON AREA
RIVERS...BUT NOT TO THE LEVELS REACHED EARLIER THIS MONTH.

IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM TO THE
SOUTHEAST BY WEDNESDAY OR THURSDAY OF NEXT WEEK. ANOTHER ROUND
OF SEVERE WEATHER AND HEAVY RAIN IS POSSIBLE...FOLLOWED BY
DRIER AND COOLER AIR.

UNCERTAINTY STILL EXISTS WITH EXACTLY HOW THIS EVENT WILL PLAY
OUT...SO STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED
TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON
RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63/56

In the hours before

Local storm report, May 20, 8:03 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HEAVY RAIN       1 S DOWNTOWN LITTLE ROC 34.72N 92.23W
05/20/2011  E1.50 INCH       PULASKI            AR   TRAINED SPOTTER

            NEAR THE GOVERNORS MANSION...1 1/2 INCHES OF RAIN FELL IN
            20 MINUTES.

&&

28
Special weather statement, May 20, 8:10 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CDT FRI MAY 20 2011

ARZ003-004-012-013-210155-
BOONE AR-MARION AR-NEWTON AR-SEARCY AR-
810 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...
NORTHEASTERN NEWTON...EXTREME NORTHWESTERN SEARCY AND EASTERN BOONE
COUNTIES UNTIL 900 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SULPHUR MTN...OR 10 MILES SOUTH OF
HARRISON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON...           WININGTON...          WILLIS...
  WESTERN GROVE...      VALLEY SPRINGS...     PYATT...
  PRICE PLACE...        OZARK ISLE...         OLVEY...
  LEAD HILL...          LAKEWAY...            DUGGER...
  DODD CITY...          DIAMOND CITY...       CRAWFORD...
  CLARK HILL...         BERGMAN...            ZINC...

LAT...LON 3650 9257 3611 9292 3611 9293 3609 9294
      3601 9301 3612 9324 3651 9291
TIME...MOT...LOC 0110Z 213DEG 39KT 3613 9304

56
Special weather statement, May 20, 8:29 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT FRI MAY 20 2011

ARZ033-034-045-046-210215-
LONOKE AR-PRAIRIE AR-WHITE AR-WOODRUFF AR-
829 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...WESTERN
WOODRUFF...NORTHERN PRAIRIE AND NORTHEASTERN LONOKE COUNTIES UNTIL
915 PM CDT...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
SYLVANIA TO 3 MILES SOUTHEAST OF SYLVANIA TO NEAR WATTENSAW TO 4
MILES SOUTH OF WATTENSAW...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SEARCY...             WEST POINT...         WARD...
  THURMAN...            SYLVANIA...           SISEMORE...
  RUSSELL...            PRYOR...              OLD AUSTIN...
  MCRAE...              KENSETT...            JUDSONIA...
  HURRICANE LAKE WMA... HIGGINSON...          GEORGETOWN...
  DES ARC...            BEEBE...              BARRETTSVILLE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 176 AND 180.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3541 9157 3533 9145 3504 9130 3476 9187
      3490 9190 3502 9204
TIME...MOT...LOC 0129Z 224DEG 27KT 3501 9190 3496 9187
          3493 9181 3487 9181

62
Special weather statement, May 20, 8:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI MAY 20 2011

ARZ052-053-210220-
CLARK AR-PIKE AR-
836 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR PIKE AND NORTHWESTERN CLARK
COUNTIES UNTIL 915 PM CDT...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF STELLTOWN...OR 6 MILES EAST
OF MURFREESBORO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...       LAKE GREESON...       OKOLONA...
  NARROWS DAM...        HALFWAY...
  CRATER OF DIAMONDS SP...                    AMITY...
  SHAWMUT...            ROY...                ROSBORO...
  PISGAH...             PIKE CITY...          KIRBY...
  HOLLYWOOD...          HIGHLAND...           DELIGHT...
  BURTSELL...           BILLSTOWN...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 69 AND 72.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3418 9382 3435 9348 3434 9335 3429 9335
      3428 9327 3410 9307 3393 9333 3395 9337
      3396 9348 3394 9352 3396 9355 3396 9361
      3400 9373 3401 9382
TIME...MOT...LOC 0136Z 250DEG 23KT 3408 9358

62
Special weather statement, May 20, 8:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 PM CDT FRI MAY 20 2011

ARZ031>033-039-043>045-210230-
CONWAY AR-FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-WHITE
AR-
843 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...SOUTHEASTERN
CONWAY...FAULKNER...EASTERN PERRY...NORTHERN LONOKE...PULASKI AND
CENTRAL SALINE COUNTIES UNTIL 930 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JEFFERSON MTN
TO LAKE MAUMELLE TO 2 MILES EAST OF KENTUCKY...AND MOVING EAST AT 60
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERWOOD...
  PLUMERVILLE...        N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LONOKE...             LITTLE ROCK AFB...    LAKE MAUMELLE...
  LAKE CONWAY...        JACKSONVILLE...       DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   CONWAY...             CABOT...
  BRYANT...             BENTON...             WOOSTER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3504 9180 3492 9180 3492 9172 3470 9175
      3452 9279 3457 9278 3457 9280 3459 9280
      3460 9283 3519 9268 3537 9209 3537 9187
      3508 9170 3506 9170
TIME...MOT...LOC 0143Z 254DEG 52KT 3513 9249 3489 9249
          3462 9256

62
Special weather statement, May 20, 9:24 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
924 PM CDT FRI MAY 20 2011

ARZ016-024-032-033-044>046-210310-
CLEBURNE AR-FAULKNER AR-INDEPENDENCE AR-LONOKE AR-PRAIRIE AR-PULASKI
AR-WHITE AR-
924 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE...WHITE...
EASTERN FAULKNER...NORTHERN PRAIRIE...NORTHERN LONOKE...NORTHEASTERN
PULASKI AND SOUTHWESTERN INDEPENDENCE COUNTIES UNTIL 1015 PM CDT...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OLD TEXAS TO 3
MILES NORTH OF INDIAN HEAD LAKE TO NEAR WARSAW...AND MOVING NORTHEAST
AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           SEARCY...             N LITTLE ROCK ARPT...
  NORTH LITTLE ROCK...  LITTLE ROCK AFB...    JACKSONVILLE...
  HEBER SPRINGS...      CABOT...              WEST POINT...
  WARD...               VILONIA...            THURMAN...
  SYLVANIA...           SYLVAN HILLS...       STEPROCK...
  SOUTH BEND...         RUSSELL...            ROSE BUD...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 159.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3475 9230 3534 9240 3538 9233 3537 9225
      3542 9225 3569 9173 3548 9157 3544 9157
      3544 9153 3537 9148 3517 9143 3517 9146
      3511 9142 3510 9146 3507 9144 3507 9147
      3505 9140 3494 9137
TIME...MOT...LOC 0224Z 242DEG 36KT 3533 9223 3511 9211
          3497 9215

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:00 PM CDTSpecial Weather StatementLZKJohnson45 min
May 20, 7:01 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, White3 hr
May 20, 7:34 PM CDTAreal Flood AdvisoryLZKPulaski3 hr
May 20, 7:38 PM CDTSpecial Weather StatementLZKLonoke, Pulaski47 min
May 20, 7:51 PM CDTSpecial Weather StatementLZKIndependence44 min
May 20, 8:10 PM CDTSpecial Weather StatementLZKBoone45 min
May 20, 8:25 PM CDTFlash Flood WarningLZKCleburne, Independence, Izard, Jackson, Sharp, Stone and 1 more3 hr
May 20, 8:29 PM CDTFlash Flood WarningLZKGarland, Montgomery, Yell3 hr
May 20, 8:29 PM CDTSpecial Weather StatementLZKWhite46 min
May 20, 8:36 PM CDTSpecial Weather StatementLZKClark, Pike44 min
May 20, 8:43 PM CDTSpecial Weather StatementLZKFaulkner, Lonoke, Pulaski, Saline47 min
May 20, 8:54 PM CDTRiver Flood AdvisoryLZKIndependence, Jackson36 hr
May 20, 9:24 PM CDTSpecial Weather StatementLZKFaulkner, White46 min
May 20, 9:40 PM CDTFlash Flood WarningLZKFaulkner, Garland, Grant, Hot Spring, Lonoke, Pulaski and 1 more3 hr
May 20, 10:45 PM CDTFlash Flood WarningLZKJohnson, Newton, Pope3 hr
May 20, 10:59 PM CDTFlash Flood WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Montgomery and 1 more4 hr
May 20, 11:25 PM CDTFlash Flood WarningLZKCleburne, Independence, Jackson, Sharp, White, Woodruff2 hr
May 21, 5:34 AM CDTRiver Flood WarningLZKWhite41 hr
May 21, 6:55 AM CDTRiver Flood AdvisoryLZKIndependence4 hr
May 21, 7:46 AM CDTRiver Flood WarningLZKPerry37 hr
May 21, 9:07 AM CDTRiver Flood AdvisoryLZKRandolph24 hr
May 21, 9:16 AM CDTRiver Flood AdvisoryLZKLawrence, Randolph24 hr
May 21, 9:20 AM CDTRiver Flood WarningLZKIndependence, Jackson15 days
May 21, 11:02 AM CDTRiver Flood AdvisoryLZKCalhoun, Ouachita36 hr
May 21, 12:50 PM CDTRiver Flood AdvisoryLZKArkansas, Desha, Lincoln36 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.